Womens Health
Chronic vaginal burning. Sex impossible. 8 years now
3 Replies
Getty - December 31

Can anyone help - I've been to doctors, specialists and gynos and they all prescribe antibiotics. My vagina has been burning and is really raw for 8 years now. Intimacy is impossible. I've been told it's yeast. I've cut out all dairy and wheat-based foods and sugars. I no longer use fabric softener, soaps and perfumes. I am not diabetic. I've tried vinegar douche, I eat 8 cloves of garlic a night, drink aloe vera juice, take acidophilis and caprylic acid and would like to cry and never stop. Can anyone help. My vagina is swollen, purple and burns all the time. I've been dairy-free and wheat free 3 months. Shouldn't there be a change in symptoms by now? I'm convinced this ended my marriage and am very depressed now.


COlson - July 27

First of all, you said that Dr. has been telling you that you have yeast. If that's the case, they should not be prescribing antibiotics. Antibiotics are intended to kill off bacteria and yeast is not a bacteria. Also, antibiotics are not specific about the bacteria that they kill off. Therefore, when you take them, they kill off the natural, healthy bacteria that your vagina needs to maintain balance and to prevent yeast from growing out of hand.

I have actually been experiencing similar symptoms to yours for the past year. I have been to several doctors and OB's. They all say everything looks fine and don't really know what to tell me. I finally went to a new gyno who has explained that I have a hormone imbalance most likely due to oral birth control. You did not say whether you are on birth control, but if you are or believe your symptoms may be due to lack of estrogen, there are creams and/or pills that take the symptoms away COMPLETELY! Another possibility is vaginal dryness. You may think you have enough natural lubrication down there, or you may use plenty of water based lubricant during sex, but there may still be dryness. Estrogen creams can help this as well. I hope this helps!


COlson - July 27

I forgot to mention one more thing. I'm not sure what your Dr. has done for you regarding yeast infections (if it is only antibiotics, do NOT take them for yeast), but there are oral medications (Diphlucan is the most common) that can be taken to cut back the yeast. These meds. generally last in the system for about 3 days. Usually you will take one pill, wait three days, then take a second pill. Since you have been experiencing this for so long, you may require 3 or 4 doses to completely clear the yeast. I really suggest you go to a gyno who will listen to you and be willing to try different things to figure out exactly what is going on. The thing you need to keep in mind is that this is NOT normal. You are your only advocate for your healthcare, and you can't give up. There IS a reason for your discomfort and most likely a solution. You may need to try several things before you figure out the root cause, but stick it out. Especially if you have a yeast overgrowth problem. Yeast overgrowth IS treatable and there is NO reason for you to be going through this.


arleighdudar - May 17

IT'S CALLED VAGIDINIA (okay, I'm not sure of that's the EXACT name/spelling, but that's WHAT IT IS. I don't have to tell you the symptoms or the effects, but I can tell you there are specialists that deal with this... pressure your doctor about it!! IT DOES EXIST. there was a girl in my women's health class who has it and she went to the specialist, who helped her deal with it but didn't make it "go away"... it won't just leave. Unfortunately multiple women get this in their lifetime... I think the stat was 1/4. Good luck!!!



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?